Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
oosh

Initial Breakout/Stopping Regimen

Recommended Posts

ok so i have a question about starting accutane: i know the IB is partially a result of things "purging" through the skin, but also if you're on some kind of topical regimen right before you start the course, right? i'm doing DKR right now - i'm sure if i go a few days without it all hell will break loose on my face. even with the BP gel my acne is still pretty bad so i can't imagine not using it. i'm really scared to stop using the BP when i start the pills..... any advice/reassurance based on personal experiences???

Share this post


Link to post
Share on other sites

can anybody help me??? i know that there are some accutane users reading this who had a similar situation!!!

Share this post


Link to post
Share on other sites

I used retin-a on my face before getting on accutane and I can honestly tell you that I don't see that much of a difference on my face from when I was on it - still breaking out exactly the same!

Share this post


Link to post
Share on other sites

Hi -

My Derm. said to use gentle cleansers and moisterisers when starting Tane as you will see pretty quick your face will get drier (though the first week or so you may be oilier) and a little sensitive. She said I could use a "dab" or spot treat any whiteheads or cysts with a mild salicylic acid gel - but nothing harsh. No Retin A, retinols, etc. BP wash is definitely too strong to use, maybe a mild BP gel as a spot treatment - but ask your Derm. for suggestions. You don't want to make your skin irrtitated/red/worse. Tane will push all that acne up and clogged pores - your skin will be soooo smooth.

I'm almost done with my course. Low dose Accutane (mild acne). Results are amazing.

Good luck.

Share this post


Link to post
Share on other sites
I used retin-a on my face before getting on accutane and I can honestly tell you that I don't see that much of a difference on my face from when I was on it - still breaking out exactly the same!

Share this post


Link to post
Share on other sites

i dont think there is really lol, i saw a change in my skin in the first week. id say not to use anything in risk of worsening the IB through irritating your skin. the tane is gonna make it alot more sensitive and thinner.

i spot treated with savlon (UK antiseptic/healing cream which actually says on the box its for spots) whilst on tane ONCE and it actually burnt my skin, im still suffering with the aftermath two months later!!!

i know its hard dealing with the initial breakout but id say jsut let it run its course and cross your fingers and think of 5-6 months time when your clear! :D

Share this post


Link to post
Share on other sites

I had a pretty mild IB. It wasn't so much that new zits were forming, but ones that weren't inflamed and were deep beneath the skin came to the surface. It took it as a sign that my skin was getting better, and on day 21 my skin looks better than it has for a long time.

Share this post


Link to post
Share on other sites

Hi Oosh,

I have mild acne, and am using 20mg daily. Along with accutane, my derm also prescribed the antibiotics clindamycin (gel) and Dalacin C (pill). Since my acne is mild, my IB was also quite mild. The pimples were the same, just increased. And, all the pimples I got during my IB quickly disappeared, in a day or two.

The IB started around Day 5 to Day 9. Since Day 10 I have not had any new eruptions. I now am on Day 12.

Maybe the IB is not quite over, or maybe it wasn't really an IB! But, I honestly feel like the antibiotics helped to control the breakout I experienced. If you are worried about a bad IB, talk to your derm about potential antibiotics that can be taken alongside with accutane.

Share this post


Link to post
Share on other sites

Unless you have a wedding or something big like that coming up within the next month or two I would recommend waiting. I have been breaking out like a rollercoaster for the first two months. Id breakout the beginning of the month, start clearing in the middle, then start breaking out again in the beginning of the next month. Doesn't make any sense to me but now im on my 3rd month and for most people this is where they start to stay clear long term.

All in all though the breakouts arent that bad there were only a few days where i didnt want to leave the house lol. They seem to be getting weaker now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×